MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO PROCESSOR

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO PROCESSOR
Model Number EPK-I7010
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was flickering of the endoscopic image due to a malfunction of the processor light source during a procedure.The procedure was temporarily interrupted while the biomedical engineering department intervened.It was also reported that the endoscopic image was not adequate and that the patient was exposed to potential risks such as perforation, however, no patient harm was reported.According to the information obtained during the investigation conducted by pentax medical canada, the issue was resolved after replacement of the lamp.It was also reported that the event occurred on 02-feb-2026.The device was not returned for evaluation.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
On 18-mar-2026, pentax medical became aware of an event involving a pentax medical video processor model epk-i7010, serial number (b)(6) in canada within the (b)(6).Pentax medical received, via email from health canada, a copy of a report submitted by the user facility to health canada (report number: (b)(4) / lrn-20260311-432 / rct-20260311-371).The report described that during an endoscopic procedure, a malfunction occurred in the light source of the processor, causing the endoscopic image to flicker for several minutes.The procedure was temporarily interrupted while the biomedical engineering department intervened.The endoscopic image was not adequate, and it was reported that the patient was exposed to potential risks such as perforation.There was no report of patient harm.This event occurred during use.This event meets the requirements for fda reportability.However, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information: b4: date of this report - updated.G6: follow-up #: 1.H2: if follow-up, what type? - updated.H3: device evaluated by manufacturer - "no" to "yes".H6: codes updated - component code, type of investigation, investigation findings, investigation conclusions-updated.Additional information d4: primary unique device identifier (udi).H4: device manufacture date.H11: evaluation summary.Evaluation summary: the reported event was intermittent image output during use.No patient harm was reported as a result of this event, and pentax medical has not received any reports of patient harm related to this event to date.Based on the investigation, a potential root cause of this failure was malfunction of the lamp cartridge, resulting in unstable light output.The problem was resolved by replacing the lamp cartridge.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the processor was manufactured under normal conditions on 11-jan-2020, passed all required inspections, and was released accordingly.Also, there were no deviations, non-conformances, reworks, or concessions, and the actual date shipped was confirmed as 17-jan-2020.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
VIDEO PROCESSOR
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
paresh patel
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key24854811
Report Number9610877-2026-00020
Device Sequence Number10493389
Product Code PEA
UDI-Device Identifier04961333233595
UDI-Public(01)04961333233595(11)200111
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPK-I7010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date06/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown